Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 183, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Nov 21, 2004, 1:17 PM CST for Bastrop County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2004, 1:17 PM CST (19:17 UTC)
- Expired
- Nov 21, 2004, 2:15 PM CST
- In force
- 58 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Bastrop County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.3 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2185 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 211918 SVREWX TXC021-212015- /X.NEW.KEWX.SV.W.0015.041121T1917Z-041121T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 117 PM CST SUN NOV 21 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... BASTROP * UNTIL 215 PM CST * AT 112 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ROSANKY...AND MOVING NORTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BASTROP...CIRCLE D-KC ESTATES AND CAMP SWIFT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. LAT...LON 2998 9750 2985 9729 3014 9709 3037 9734 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 11:39 AM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Nov 21, 11:39 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1139 AM CST SUN NOV 21 2004 .UPDATE... FLASH FLOOD THREAT CONTINUES AND WILL LIKELY UPDATE THE FORECAST EARLY THIS AFTERNOON TO EXTEND THE FLOOD WATCH THROUGH TOMORROW AFTERNOON. STATIONARY FRONT WILL ERODE SOME DURING THE DAY TO CREATE A BROADER FLASH FLOOD THREAT EXPANDING NORTHWARD INTO THE SAT METRO AREA IN THE NEXT HOUR. THIS THREAT WILL LIKELY PERSIST AND EXPAND NORTHWARD INTO THE EASTERN HILL COUNTRY LATE TODAY WITH HIGHEST TOTALS STILL EXPECTED ALONG AND EAST OF THE I-35 CORRIDOR. LOCALLY HEAVY AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED THIS AFTERNOON AND EARLY THIS EVENING OVER THE HILL COUNTRY WITH 2 TO 5 INCHES POSSIBLE ALONG AND EAST OF THE I-35 CORRIDOR. WE HAVE ALSO UPDATED THE HWO TO MENTION SVR THREAT AND ISOLATED TORNADOES WITH THE HIGHEST THREAT THIS AFTERNOON AND EARLY THIS EVENING. MIXING OF WARMER SURFACE TEMPS WILL ENHANCE THE TORNADO THREAT, AND THE 20 DEG 700-500 MB LAPSE RATES ARE REASONINGS FOR THE INCREASED HAIL THREAT. THUS SVR THREAT WILL BE MENTIONED IN THE ZONES THROUGH AT LEAST THIS EVENING. LATER TONIGHT THE FLOOD THREAT COULD BECOME MORE DANGEROUS AND AREA SPECIFIC AS THE RAIN COOLED AIR WILL INTERACT WITH THE PERSISTENT SURFACE LOW OVER THE RIO GRANDE TO STRENGTHEN FRONTAL CONVERGENCE. LOCATION IS UNKNOWN BUT MODELS SUGGEST A NORTHWARD SHIFT ALBEIT A BIT TO AGRESSIVE. CURRENT THINKING, THOUGH IN LOW CONFIDENCE, IS A BLEND OF MODEL DATA WITH THE PERSISTENCE SEEN FROM LAST NIGHTS ACTIVITY OF A MESOSCALE FEATURE SETTING UP GENERALLY ALONG A PEARSALL TO LAGRANGE LINE. IF THIS HAPPENS, ANOTHER BULLSEYE OF AROUND 10 INCHES MAY OCCUR SOMEWHERE NEAR THAT BOUNDARY BY THIS TIME MONDAY. THE ONLY GOOD NEWS AT THIS TIME IS AN INCREASING TREND IN THE MODEL DATA FOR DECREASED POPS DURING THE DAY TUESDAY, BUT WILL ADDRESS THIS IN THE AFTERNOON PACKAGE. && .PREV DISCUSSION... STATIONARY FRONT ALONG MID-UPPER COAST THIS MORNING REMAINS FOCUS FOR MODERATE RAINFALL OVER THE SERN COUNTIES. BIG DISAGREEMENT BETWEEN EXTREMELY WET GFS AND MUCH DRIER ETA. AT THIS TIME NO EVIDENCE IS SEEN OF STRONG VORT MAX DEVELOPED BY GFS BY 18Z OVER MEXICO AND LIFTED NEWD INTO CENTRAL ZONES. BUT ETA IS OBVIOUSLY TOO DRY IN LOW LEVELS. AND...AS WINDS AT AND BELOW H8 LEVEL BECOME SELY THRU THE AFTN...THE FRONTAL BOUNDARY WILL LIFT SLOWLY NWD AS ISENT LIFTING SPREADS TSHRA ACROSS THE ALREADY SOAKED SOILS OF THE WATCH AREA. WILL ADD ERN HILL COUNTRY TO CURRENT FF WATCH CONFIGURATION VALID THRU 6 PM. GFS MAINTAINS A THREAT OF HEAVY RAIN OVER THE SAME AREA TONIGHT AND THEN SHIFTS MAX AREA SLOWLY NEWD MONDAY INTO MONDAY NIGHT. DAY SHIFT MAY NEED TO ADJUST WATCH AREA FURTHER WEST TONIGHT. WILL CONTINUE HIGH POPS WITH LITTLE DIURNAL TEMP CHANGES THRU MONDAY. SFC LOW WITH NEXT COLD FRONT SHOULD FORM IN WRN TX TUE MORNING... TRACKING NEWD THRU THE DAY AND DRAGGING A DRY LINE ACROSS SC TX IN THE MORNING. COLDER AIR WILL FILTER SWD INTO AREA WED NITE. THAT WILL SIGNAL THE END OF THE RAIN THRU THIS PACKAGE. MIN TEMPS WILL FALL INTO THE 30S AND 40S AS HIGHS HOLD IN THE 60S. THEN BY THE WEEKEND...BOTH HIGHS AND LOWS WILL BEGIN TO WARM. && .EWX WATCHES/WARNINGS/ADVISORIES...FFA THROUGH 6 PM ALONG AND EAST OF A LLANO TO MOUNTAIN HOME TO PEARSALL LINE. && 18/01
In the hours before
Local storm report, Nov 21, 11:43 AM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1143 AM CST SUN NOV 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD 3 NE CUERO 29.12N 97.25W
11/21/2004 DEWITT TX AMATEUR RADIO
HWY 766 CLOSED.
&&
DCLocal storm report, Nov 21, 12:39 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1239 PM CST SUN NOV 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1212 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
11/21/2004 BEXAR TX LAW ENFORCEMENT
DANVILLE AV AT OVERBROOK CLOSED.
1207 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
11/21/2004 BEXAR TX LAW ENFORCEMENT
MCNEEL RD AT OVERBROOK CLOSED.
1216 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
11/21/2004 BEXAR TX LAW ENFORCEMENT
SEGUIN RD AT SALADO CREEK CLOSED.
&&
DCSpecial weather statement, Nov 21, 12:40 PM CST, 37 minutes before
TXZ205-207-223>225-211900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1240 PM CST SUN NOV 21 2004 ...FLASH FLOOD WARNING IN EFFECT FOR GUADALUPE AND GONZALES COUNTIES UNTIL 315 PM... ...FLASH FLOOD WARNING IN EFFECT FOR BEXAR...LAVACA...AND DE WITT COUNTIES UNTIL 245 PM... ...A FLOOD WATCH FOR FLASH FLOOD WATCH CONTINUES IN EFFECT THROUGH 6 PM FOR MUCH OF THE HILL COUNTRY AND ALL OF SOUTH CENTRAL TEXAS... AT 1235 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN FROM NORTHEAST SAN ANTONIO TO SEGUIN TO FLATONIA MOVING NORTHEAST AT 25 MPH. THIS LINE OF STORMS WAS MOVING INTO COMAL COUNTY NEAR GARDEN RIDGE AND NEW BRAUNFELS AND TOWARD SAN MARCOS BY AROUND 130 PM. HEAVY RAINS OF ONE TO TWO INCHES PER HOUR CAN BE EXPECTED CAUSING RAPID RISES ON LOW WATER CROSSINGS. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 6:53 PM CST | Severe Thunderstorm Warning | EWX | Lavaca | 97 min |
| Nov 20, 6:58 PM CST | Tornado Warning | EWX | Lavaca | 62 min |
| Nov 20, 10:55 PM CST | Flash Flood Warning | EWX | Lavaca | 2 hr |
| Nov 21, 6:53 AM CST | Flash Flood Warning | EWX | DeWitt, Lavaca | 4 hr |
| Nov 21, 10:38 AM CST | Flash Flood Warning | EWX | DeWitt, Lavaca | 4 hr |
| Nov 21, 11:45 AM CST | Flash Flood Warning | EWX | Bexar | 3 hr |
| Nov 21, 12:15 PM CST | Flash Flood Warning | EWX | Gonzales, Guadalupe | 3 hr |
| Nov 21, 12:43 PM CST | Flash Flood Warning | EWX | Comal | 3 hr |
| Nov 21, 12:58 PM CST | Flash Flood Warning | EWX | Bastrop, Caldwell | 3 hr |
| Nov 21, 1:10 PM CST | Flash Flood Warning | EWX | Hays | 3 hr |
| Nov 21, 1:45 PM CST | Flash Flood Warning | EWX | Blanco, Gillespie | 3 hr |
| Nov 21, 2:05 PM CST | Flash Flood Warning | EWX | Karnes, Wilson | 3 hr |
| Nov 21, 2:22 PM CST | Flash Flood Warning | EWX | Fayette, Lee | 3 hr |
| Nov 21, 2:43 PM CST | Severe Thunderstorm Warning | EWX | Blanco | 32 min |
| Nov 21, 2:55 PM CST | Severe Thunderstorm Warning | EWX | Burnet, Llano | 65 min |
| Nov 21, 3:01 PM CST | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| Nov 21, 3:20 PM CST | Flash Flood Warning | EWX | Gonzales, Guadalupe | 3 hr |
| Nov 21, 4:15 PM CST | Flash Flood Warning | EWX | Bastrop, Caldwell | 3 hr |
| Nov 21, 4:41 PM CST | Flash Flood Warning | EWX | Fayette, Lee | 4 hr |
| Nov 21, 4:41 PM CST | Flash Flood Warning | EWX | Karnes | 4 hr |
| Nov 21, 5:43 PM CST | Flash Flood Warning | EWX | Gonzales, Guadalupe, Lavaca | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.